Alert archive / Maine / Beach Hazards Statements in 2022

Beach Hazards Statement 23, NWS Caribou, ME

September 10, 2022Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Sep 10, 2022, 4:12 PM EDT for Hancock County, Washington County, Maine. It took effect at Sep 11, 2022, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2022, 4:12 PM EDT (20:12 UTC)
In effect from
Sep 11, 2022, 8:00 AM EDT
Expired
Sep 11, 2022, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2022-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2022-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
-3 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

518 
WHUS41 KCAR 102012
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
412 PM EDT Sat Sep 10 2022

MEZ029-030-110400-
/O.NEW.KCAR.BH.S.0023.220911T1200Z-220912T0000Z/
/O.CON.KCAR.SU.Y.0001.000000T0000Z-220911T0000Z/
Coastal Hancock-Coastal Washington-
412 PM EDT Sat Sep 10 2022

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* WHAT...For the High Surf Advisory, large breaking waves of 3 to
  5 feet in the surf zone. For the Beach Hazards Statement, the
  warm air temperatures of around 80 to the lower 80s may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently only in the mid to upper 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...For the High Surf Advisory, until 8 PM EDT this 
  evening. For the Beach Hazards Statement, from Sunday morning 
  through Sunday evening.

* IMPACTS...High dangerous surf and strong rip currents will 
  make for hazardous surf conditions. Large waves can present a 
  danger to people on rocks above the water. Stay away from rock 
  outcrops along the shoreline exposed to ocean waves, as waves 
  can easily sweep people into the cold ocean water. Anyone on 
  boats or paddlecraft should use caution and be prepared for 
  immersion. Dress for water temperatures and know how to 
  perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A high surf advisory means that high surf will affect beaches in
the advisory area...producing rip currents and localized beach
erosion.

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

Norcross
3 follow-up statements
937 
WHUS41 KCAR 110018
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
818 PM EDT Sat Sep 10 2022

MEZ029-030-110830-
/O.EXP.KCAR.SU.Y.0001.000000T0000Z-220911T0000Z/
/O.CON.KCAR.BH.S.0023.220911T1200Z-220912T0000Z/
Coastal Hancock-Coastal Washington-
818 PM EDT Sat Sep 10 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY
THROUGH SUNDAY EVENING...
...HIGH SURF ADVISORY HAS EXPIRED...

* WHAT...The warm air temperatures in the lower 80s may cause
  people to underestimate the dangers of the cold water
  temperatures which are currently only in the mid to upper 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT Sunday through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

AStrauser
157 
WHUS41 KCAR 110704
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
304 AM EDT Sun Sep 11 2022

MEZ029-030-120000-
/O.CON.KCAR.BH.S.0023.220911T1200Z-220912T0000Z/
Coastal Hancock-Coastal Washington-
304 AM EDT Sun Sep 11 2022

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...The warm air temperatures in the lower 80s may cause 
  people to underestimate the dangers of the cold water 
  temperatures which are currently only in the mid to upper 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT Sunday through Sunday evening.

* IMPACTS...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

VJN
735 
WHUS41 KCAR 120003
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
803 PM EDT Sun Sep 11 2022

MEZ029-030-120115-
/O.EXP.KCAR.BH.S.0023.000000T0000Z-220912T0000Z/
Coastal Hancock-Coastal Washington-
803 PM EDT Sun Sep 11 2022

...BEACH HAZARDS STATEMENT HAS EXPIRED...

The beach hazard statement has expired for this evening.

$$

CB

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Sep 10, 12:07 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Sep 10, 12:07 PM EDT, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
1207 PM EDT Sat Sep 10 2022

.SYNOPSIS...
High pressure will prevail this weekend. A weak cold front will
stall north of Maine Monday. Low pressure from the west will
approach Tuesday and move over the area Wednesday.
&&

.NEAR TERM /THROUGH TONIGHT/...
Update...
A High Surf Advisory remains in place along the Downeast coast
through 8 PM this evening. High pressure, at both the
surface/aloft, will remain across the region this afternoon
with sunny/mostly sunny skies. High temperatures will generally
range from around 80 to the lower 80s across the forecast area.
Have updated to adjust for current conditions, along with
expected afternoon temperatures and clouds.

Previous Discussion...
Xpct hazy sunshine by late morn thru the aftn due to smoke high
alf transported from the upper jet stream from wildfires across
the Pac NW states. Tngt will cont msly clr with near calm
winds as the both the sfc/upper lvl high crests ovr the Rgn.
Patchy, msly vly fog, is again possible very late tngt as sfc
temps reach dwpt temps. Ovrngt lows will be abv climo norms for
this tm of season.
&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
Ridging at the surface and aloft will gradually move east of
the area Sunday into early next week, maintaining dry
conditions, light winds, and above normal temperatures. Highs
both Sunday and Monday are expected to reach the 80s across much
of the forecast area. High clouds Sunday will partially obscure
the sun before exiting Sunday night into Monday. Increasing
clouds are expected Monday night as an upper level low moves
eastward across the Great Lakes. Slightly milder lows are
expected Sunday night and Monday night compared to tonight,
ranging from the mid 50s to lower 60s.
&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Tuesday to Wednesday: An upper level low over the Great Lakes
Tuesday will lift northeast across Northern Maine by Wednesday
morning. Much of Tuesday should remain dry, but shower chances
rapidly increase from west to east Tuesday afternoon to Tuesday
evening. Shower chances will be greatest across northern Maine
where the strongest positive vorticity advection will occur. By
Wednesday uncertainty exists in the positioning of the low.
Faster solutions with the low farther to the north show more of
a dry slot across the area, while other solutions show the low
closer to northern Maine with continued chances for showers. A
solution close to the NBM was preferred, but if the dry slot
becomes more pronounced PoPs may be reduced in future updates.
High temperatures will be slightly cooler, reaching the 70s
across much of the area. Lows Tuesday night will be very mild
for mid-September, reaching the upper 50s to lower 60s.

Wednesday night to Friday: The surface and upper level low will
depart into the Maritimes Wednesday night, with high pressure
building in behind it. A northerly pressure gradient will lead
to moderate to strong cold air advection, especially aloft.
Wednesday night will be much cooler with lows in the 40s.
Temperatures will struggle to get out of the 50s across portions
northern Maine Thursday and Friday, while Downeast areas will be
more solidly in the 60s to near 70. There is potential for frost
across northern Maine Thursday night. However, a shortwave
trough will move through Thursday night, which may prevent more
widespread lows in the 30s depending on its timing.
&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR this afternoon through early tonight. Variable
conditions late tonight through early Sunday with any patchy
fog. Light and variable winds this afternoon through tonight.

SHORT TERM: Sunday to Tuesday: VFR with light winds.

Tuesday night: MVFR with showers. S winds 5 to 15 kt.

Wednesday: MVFR early, becoming VFR. Winds veering SW to NW
through the day 5 to 15 kt with gusts up to 20 kt.
&&

.MARINE...
NEAR TERM: A Small Craft Advisory remains in effect for the
intracoastal waters through 8 PM, through 11 PM for the
remainder of the waters, due to long period 13 to 15 second
swell generated from very distant Hurricane Earl over the North
Central Atlantic. Seas then gradually diminish overnight. Winds
will remain below small craft advisory levels this afternoon
through tonight. A High Surf Advisory remains in effect through
8 PM this evening along the Downeast coast due to long period
breaking waves, along with a moderate to high rip current risk.

SHORT TERM: Winds and seas will remain below advisory levels
Sunday through the middle of next week.
&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...High Surf Advisory until 8 PM EDT this evening for MEZ029-030.
MARINE...Small Craft Advisory until 11 PM EDT this evening for ANZ050-
     051.
     Small Craft Advisory until 8 PM EDT this evening for ANZ052.

&&

Near Term...Norcross/VJN
Short Term...MStrauser
Long Term...MStrauser
Aviation...Norcross/MStrauser
Marine...Norcross/MStrauser
Hazardous weather outlook, Sep 10, 2:43 AM EDT, 13 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
243 AM EDT Sat Sep 10 2022

MEZ001>006-010-011-015>017-031-032-111000-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
243 AM EDT Sat Sep 10 2022

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-111000-
Coastal Hancock-Coastal Washington-
243 AM EDT Sat Sep 10 2022

...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Surf Advisory.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-111000-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
243 AM EDT Sat Sep 10 2022

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

VJN

Nearby

Beach Hazards Statements in Maine, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.